Alert archive / Texas / Gale Warnings in 2019
Gale Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at Jan 22, 2019, 3:03 PM CST. It took effect at Jan 23, 2019, 4:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 3:03 PM CST (21:03 UTC)
- In effect from
- Jan 23, 2019, 4:00 AM CST
- Expired
- Jan 23, 2019, 2:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
398 WHUS74 KCRP 222103 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 303 PM CST Tue Jan 22 2019 ...STRONG TO VERY STRONG SOUTH WIND THIS AFTERNOON... ...STRONG TO VERY STRONG NORTH WIND LATE TONIGHT THROUGH MID-DAY WEDNESDAY... .Strong to very strong onshore flow will continue through the remainder of the afternoon, then weaken through the evening, however rough seas will maintain small craft advisory conditions. A strong cold front will move through late in the night with very strong northerly winds and gale force wind gusts behind it. Very rough seas can be expected tonight and Wednesday. Conditions will gradually improve late Wednesday, however small craft advisory conditions will persist into Wednesday night. GMZ250-255-270-275-230600- /O.CON.KCRP.SC.Y.0006.000000T0000Z-190123T1000Z/ /O.UPG.KCRP.GL.A.0002.190123T1000Z-190123T1800Z/ /O.NEW.KCRP.GL.W.0002.190123T1000Z-190123T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 303 PM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO NOON CST WEDNESDAY... The National Weather Service in Corpus Christi has issued a Gale Warning, which is in effect from 4 AM to noon CST Wednesday. The Gale Watch is no longer in effect. * WINDS...South around 25 knots with occasional gusts to 35 knots through late this morning, then decreasing to 20 to 25 knots for this afternoon. Winds becoming north 25 to 35 knots with gusts to 40 knots late tonight through Wednesday morning. * WAVES/SEAS...8 to 10 feet with occasional seas up to 13 feet over the offshore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-230600- /O.CON.KCRP.SC.Y.0006.000000T0000Z-190123T0000Z/ /O.CON.KCRP.SC.Y.0007.190123T0800Z-190123T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 303 PM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST WEDNESDAY... * WINDS...South winds around 20 knots with gusts to near 35 knots through the afternoon, then decreasing this evening. North winds 20 to 30 knots late tonight through Wednesday morning. * WAVES/SEAS...Rough to very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TE
5 follow-up statements
198 WHUS74 KCRP 230347 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 947 PM CST Tue Jan 22 2019 ...VERY STRONG TO GALE FORCE NORTH WIND LATE TONIGHT THROUGH NOON WEDNESDAY... .A strong cold front will move through late in the night with very strong to gale force northerly winds behind it. Very rough seas can be expected tonight through Wednesday. Conditions will gradually improve late Wednesday. However, Small Craft Advisory conditions will persist into Wednesday night. GMZ250-255-270-275-231200- /O.CON.KCRP.SC.Y.0006.000000T0000Z-190123T1000Z/ /O.CON.KCRP.GL.W.0002.190123T1000Z-190123T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 947 PM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO NOON CST WEDNESDAY... * WINDS...South 15 to 20 knots the rest of this evening into the early overnight. Winds becoming north 25 to 35 knots with gusts to 45 knots late tonight through Wednesday morning. * WAVES/SEAS...10 to 12 feet with occasional seas up to 15 feet over the offshore waters and 6 to 8 feet with occasional seas to 10 feet near shore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-231200- /O.CON.KCRP.SC.Y.0007.190123T0800Z-190123T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 947 PM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST WEDNESDAY... * WINDS...South winds 10 to 15 knots this evening. North winds 25 to 30 knots with gusts to gale force late tonight through Wednesday morning. * WAVES/SEAS...Rough to occasionally very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TMT/TE
513 WHUS74 KCRP 230814 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 214 AM CST Wed Jan 23 2019 ...VERY STRONG TO GALE FORCE NORTH WIND LATE TONIGHT THROUGH NOON WEDNESDAY... .A strong cold front is moving off the Middle Texas coast with very strong to gale force northerly winds behind it. Very rough seas can be expected tonight through Wednesday. Conditions will gradually improve late Wednesday. However, Small Craft Advisory conditions will persist into Wednesday night. GMZ250-255-270-275-231615- /O.CON.KCRP.SC.Y.0006.000000T0000Z-190123T1000Z/ /O.CON.KCRP.GL.W.0002.190123T1000Z-190123T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 214 AM CST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Becoming north 25 to 35 knots with gusts to 45 knots late tonight through Wednesday morning. * WAVES/SEAS...10 to 12 feet with occasional seas up to 15 feet over the offshore waters and 6 to 8 feet with occasional seas to 10 feet near shore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-231615- /O.CON.KCRP.SC.Y.0007.000000T0000Z-190123T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 214 AM CST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS... North 25 to 30 knots with gusts to near gale force. * WAVES/SEAS...Rough to occasionally very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
284 WHUS74 KCRP 231607 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1007 AM CST Wed Jan 23 2019 ...VERY STRONG TO GALE FORCE NORTH WIND THROUGH NOON WEDNESDAY... .A strong cold front pushed thropugh the Middle Texas coast this morning with very strong to gale force northerly winds behind it. Very rough seas can be expected tonight through noon on Wednesday. Conditions will gradually improve late Wednesday. However, Small Craft Advisory conditions will persist into Wednesday night. GMZ250-255-270-275-231800- /O.CON.KCRP.GL.W.0002.000000T0000Z-190123T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1007 AM CST Wed Jan 23 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Becoming north 25 to 35 knots with gusts to 45 knots late tonight through Wednesday morning. * WAVES/SEAS...10 to 12 feet with occasional seas up to 15 feet over the offshore waters and 6 to 8 feet with occasional seas to 10 feet near shore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-231800- /O.CON.KCRP.SC.Y.0007.000000T0000Z-190123T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1007 AM CST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS... North 25 to 30 knots with gusts to near gale force. * WAVES/SEAS...Rough to occasionally very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ KW
833 WHUS74 KCRP 231757 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1157 AM CST Wed Jan 23 2019 ...VERY STRONG TO GALE FORCE NORTH WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON... .Very strong to gale force northerly winds and high seas will will gradually diminish/subside through the afternoon. Gale warnings over the Gulf waters will be replaced by Small Craft advisories through the afternoon. Small craft advisory conditions will persist this evening for the offshore waters. GMZ250-255-232200- /O.EXP.KCRP.GL.W.0002.000000T0000Z-190123T1800Z/ /O.EXB.KCRP.SC.Y.0007.190123T1800Z-190124T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1157 AM CST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING WILL EXPIRE AT NOON CST TODAY... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect until 6 PM CST this evening. * WINDS... Northwest 20 to 25 knots diminishing to around 20 knots late this afternoon. * WAVES/SEAS....Seas 7 to 9 feet with occasional higher seas subsiding to 4 to 6 feet by late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ270-275-232200- /O.EXT.KCRP.GL.W.0002.000000T0000Z-190123T2000Z/ /O.NEW.KCRP.SC.Y.0008.190123T2000Z-190124T0200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1157 AM CST Wed Jan 23 2019 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect until 8 PM CST this evening. * WINDS... Northwest 25 to 35 knots with gale force gusts diminishing 20 to 25 knots late this afternoon. * WAVES/SEAS... 9 to 11 feet with occasional seas up to 14 feet subsiding to 6 to 8 feet with occasional seas to 10 feet late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-232000- /O.EXT.KCRP.SC.Y.0007.000000T0000Z-190123T2000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1157 AM CST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WINDS... Northwest around 20 knots. * WAVES/SEAS...Choppy to occasionally rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ KW
204 WHUS74 KCRP 232000 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 200 PM CST Wed Jan 23 2019 ...STRONG TO VERY STRONG WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON... .Strong to very strong northwesterly winds and high seas will gradually diminish/subside through the afternoon. Gale warnings over the Gulf waters will be replaced by Small Craft advisories. Small craft advisory conditions will persist over the Gulf waters through the afternoon and fall below criteria by this evening. GMZ270-275-240200- /O.EXP.KCRP.GL.W.0002.000000T0000Z-190123T2000Z/ /O.CON.KCRP.SC.Y.0008.000000T0000Z-190124T0200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 200 PM CST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 2 PM CST THIS AFTERNOON... * WINDS...Northwest 20 to 25 knots with occasionally higher gusts diminishing to around 20 knots this evening. * WAVES/SEAS...7 to 9 feet with occasional higher seas subsiding to 4 to 6 feet by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-232100- /O.EXP.KCRP.SC.Y.0007.000000T0000Z-190123T2000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 200 PM CST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... Sustained winds are below advisory levels, therefore will allow the Small Craft Advisory to expire at 2 PM CST. However, winds will remain at caution levels through the late afternoon. $$ GMZ250-255-240000- /O.CON.KCRP.SC.Y.0007.000000T0000Z-190124T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 200 PM CST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 20 to 25 knots diminishing to around 20 knots late this afternoon. * WAVES/SEAS....Seas 6 to 8 feet with occasional higher seas subsiding to 4 to 6 feet by late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Jan 22, 11:29 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Jan 22, 11:29 AM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1129 AM CST Tue Jan 22 2019
.DISCUSSION...
Wind gusts have been close to 40 mph across the southern portions
of the Coastal Bend, thus went with a Wind Advisory through 4 PM
CST and a Small Craft Advisory for the southern bays. Could see
occasional gusts to near 40 mph farther north, but should be for
less than 2 hours and more localized.
Also, See aviation discussion below for the 18Z TAFs.
&&
.AVIATION...
VFR conditions are expected through the afternoon and evening,
becoming MVFR across CRP and VCT late tonight as a cold front
moves through S TX. Scattered to numerous showers and a few
thunderstorms will be possible ahead and along the cold front. The
cold front is expected to move across LRD between 02Z and 04Z
with the other TAF sites after 06Z. Skies are expected to begin
clearing after frontal passage with VFR conditions expected across
all of S TX by 13-15Z Wed morning.
&&
.PREV DISCUSSION... /Issued 813 AM CST Tue Jan 22 2019/
DISCUSSION...
The 12Z CRP sounding showed up to 50kt above 1000ft. However this
wind will have a hard time mixing to the surface due to weak lapse
rates at 0-3kft. Still expecting some mixing, therefore bumped
winds up along the coastal counties and included gusts to 35 mph
for mainly late morning into early afternoon. Have also gone with
a Marine Weather Statement to address occasional gusts to 35kt
this morning. Winds are expected to decrease somewhat by mid
afternoon.
PREV DISCUSSION... /Issued 539 AM CST Tue Jan 22 2019/
DISCUSSION...
Updated for 12Z aviation discussion.
AVIATION...
VFR conditions continue this morning across all of South Texas.
Still think we should see some brief MVFR cigs mid to late morning
as moisture continues to increase. A very strong LLJ overhead is
also leading to LLWS at most airports. Morning sounding recorded
49kt at 2kft and 51kt at 3600ft. This LLJ will lead to gusty
conditions at the surface developing mid to morning as these
winds begin to mix to the surface. Gusty conditions will persist
through much of the afternoon with mainly VFR conditions...except
for MVFR cigs at VCT. VCT may also see a few showers during the
day. Other terminals will have rain chances develop later this
evening and persist through the night as a strong cold front moves
through. MVFR cigs will be expected for most sites again. Strong
northerly winds will develop behind the front with cigs lifting.
PREV DISCUSSION... /Issued 401 AM CST Tue Jan 22 2019/
SHORT TERM (Today through Wednesday)...
Plenty of activity to talk about in the short term period today.
We'll start with strong southerly flow expected today, especially
along the coast. a 40-45kt llj is currently drifting eastward
across South Texas. By mid-morning expect this wind to be mixing
down...and will likely still be over coastal counties. Holding off
on a wind advisory at this point due mainly to the short duration
of the strongest winds expected. Will likely see wind gusts above
30 mph between about 9 and 11 am with some gusts around 40 mph
possible. By mid-day, the llj will shift east of the area and
should bring down gusts a bit.
Once this llj moves out, we'll turn our attention to a cold front
that is currently just moving into Texas from the northwest. With
a continued moist flow ahead of the front expect PWAT values to
increase to between 1 and 1.5 inches ahead of the front, which is
well above normal for this time of year. Will maintain high PoPs,
especially along the coast and into the marine areas. Farther
west, chance to slight chance pops will continue. Best chance for
rain will be after about 9pm, though there is a slight chance
today and this evening northeast. Expect mainly shower activity
with limited CAPE, however can't rule out an isolated
thunderstorm if the front can provide enough lift. Front will move
through South Texas after midnight, and should be to the coast by
around 3am. Upper level trough associated with this front is a
bit slower to move through, with rain chances lingering behind the
front. All of South Texas should be dry with clear or clearing
skies by mid-day.
Behind the front, expect windy conditions to develop. Wind speeds
will likely approach wind advisory criteria again on the islands
and coastal counties Wednesday morning. Conditions will improve by
the afternoon. Strong CAA will keep temperatures in the 50s for
highs Wednesday.
LONG TERM (Wednesday Night through Tuesday)...
The extended period remains pretty active with a series of cold
fronts expected to move through the region. Rain chances will
continue to diminish Wednesday evening as drier air filters into the
region in the wake of a cold front. Clear skies and continued CAA
will result in cold night Wednesday with lows dropping into the low
30s across the northern areas to the low to mid 40s along the coast.
A widespread freeze is not expected, however a few locations will
likely reach freezing, especially in low-lying areas across the
Victoria Crossroads and Northern Brush Country.
Onshore flow will resume on Thursday, which will allow for moisture
to slowly return to the region. A weak cold front slide through
Friday, but rain chances will be limited due to the lack of
significant moisture and forcing. A slight wind shift can be
expected as winds will turn more east northeast. Deeper moisture
will return to the area on Saturday (PWATs 1-1.25"). This will lead
to increases chances for isolated to scattered showers, mainly
across the eastern CWA. It's worth noting that the Euro has been the
wettest of the models as it develops a much stronger upper level
system. The 12Z run yesterday developed a H5 low but has since cut
back on the strength with the 00Z run reverting back to an open
wave. To add to the active cycle, another front is progged to slide
through the area Tuesday, which will once again lead to increased
rain chances across South Texas.
MARINE...
Moderate to strong onshore flow this morning will subside later
this afternoon, however rough seas will continue, thus small craft
advisory has been extended into tonight for open waters. A strong
cold front will then move through the area late tonight into
Wednesday morning. Very strong offshore flow will develop behind
this front with gale force wind gusts possible in open waters.
Conditions will gradually improve Wednesday afternoon, however
a small craft advisory will likely be needed on the end of the
gale watch/warning into Wednesday night. Moderate to strong
offshore flow will continue into early Thursday morning, with SCA
conditions carrying through the night. Onshore flow will resume
Thursday evening before a dry and weak cold front moves through
Friday, which will result in a slight northeast wind shift. Winds
will veer back to the southeast Friday night allowing for moisture
to increase across the region. Isolated to scattered showers will
be possible Saturday as an upper level system slides through. In
response to the upper level system, moderate to strong northerly
winds will result in SCA conditions being met, mainly across the
offshore waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 45 56 37 64 / 10 70 30 0 0
Victoria 72 42 52 33 61 / 20 80 30 0 0
Laredo 77 47 58 38 68 / 10 20 10 0 0
Alice 80 45 57 34 65 / 10 60 20 0 0
Rockport 71 43 52 41 61 / 20 80 40 0 0
Cotulla 74 44 57 34 67 / 10 30 10 0 0
Kingsville 81 47 58 34 66 / 10 60 30 0 0
Navy Corpus 72 46 55 45 62 / 10 70 40 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 4 PM CST this afternoon For the following
zones: Coastal Kleberg...Coastal Nueces...Coastal San
Patricio...Inland Kleberg...Inland Nueces...Inland San
Patricio...Jim Wells...Kleberg Islands...Nueces Islands.
GM...Gale Watch from late tonight through Wednesday morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until 4 AM CST Wednesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 4 PM CST this afternoon For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas.
Small Craft Advisory from 2 AM to noon CST Wednesday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
&&
TE/81...AVIATIONHazardous weather outlook, Jan 22, 5:47 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 547 AM CST Tue Jan 22 2019 TXZ229>234-239>247-342>347-442-443-447-231200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 547 AM CST Tue Jan 22 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Strong southerly winds will develop late this morning into the afternoon through the coastal bend. Conditions will be near wind advisory criteria. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Near freezing temperatures are expected Wednesday night. A few locations could briefly reach freezing, but a widespread freeze is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-231200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 547 AM CST Tue Jan 22 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A small craft advisory is in effect for open waters through this evening with a gale watch then beginning late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A gale watch will continue through Wednesday afternoon for open waters with a small craft advisory for the bays. Small Craft Advisories conditions will continue through early Thursday morning. Small Craft Advisories conditions will be likely again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:26 AM CST | Gale Watch | CRP | 12 hr | |
| Jan 22, 3:26 AM CST | Small Craft Advisory | CRP | 38 hr | |
| Jan 22, 10:23 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 4 more | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.